Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cosmin mihai

Help (ro)accutane trouble.

Recommended Posts

I am 16 years old , almost 17, male.I Was prescribed 20 mg for 4 months and 10 mg 1 month by derm. I see it as a low dose But my mom and my derm are afraid of the side effects. I have moderate and persistent acne with almost severe red marks. I m 43 days in and Didn t see much of a change. My face is worse than i started , i still get breakouts and my red marks are killing me. I used bha and now azelaic acid on the hole face . The bha helped a little with the new red marks, they faded way faster than the old ones. My face is ok with it . It s a bit dry while i have the topicals on but that s it. I Take my accutane with fish oil because i heard it helps. 10 mg in the morning and 10 at night . Please help me.. When and how do i stop the breakouts. What should i do with the new and old red marks... Any answer is appriciated

Edited by Cosmin mihai

Share this post


Link to post
Share on other sites

Hey man, yeah for a lot of people their face gets worse before it gets better on accutane, its called the initial breakout. Basically accutane is purging out all the clogged pores on your face, causing the rush of blemishes you have right now. After a while those will clear up and you'll be acne free, just give accutane some time to do its thing. Accutane is extremely effective and there are a ton of studies done on it, all you have to do is google them.

You can't really stop the breakouts because as I mentioned above, accutane is getting rid of everything under your skin. You really just have to wait it out, but trust me, you'll be so glad you went on with your course. 

Share this post


Link to post
Share on other sites

Thanks So much tretinoin FOR your answer!!

Will 20 mg do it s job? I m afraid it s too low.. 2 months in and i still break out. Not Like the first initial breakout But still.. As FOR the red marks.. They are killing me . Azelaic acid seems to help But too little...

Edited by Cosmin mihai

Share this post


Link to post
Share on other sites
5 hours ago, Cosmin mihai said:

Thanks So much tretinoin FOR your answer!!

Will 20 mg do it s job? I m afraid it s too low.. 2 months in and i still break out. Not Like the first initial breakout But still.. As FOR the red marks.. They are killing me . Azelaic acid seems to help But too little...


Yes even low dose accutane has shown to be just as effective as regular doses. I suggest you read these studies that measured the efficiency of low dose compared to high dose:

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4037971/
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4009746/

Share this post


Link to post
Share on other sites
18 hours ago, Cosmin mihai said:

Thanks for the answer,
So in 6 months only 6% cleared up ...(sad face ) .That s a little scary. I want to kill my acne forever. And as FOR the red marks ?

 

15 hours ago, Cosmin mihai said:

It s PIH really.. Any spot small /bug leaves a huge red mark FOR So long :(( Any help is much appreciated

 


90% cleared up in 6 months, you must have read the results wrong, read it again. Accutane WORKS, there are hundreds of studies to show that. Low dose was also shown to be just as effective, so you need to know that in the next 6 months, your acne WILL clear.

And yeah I totally understand your struggle with Pih. I have marks that have been here for over a year! I noticed that if the dark spot is also a crater, it takes longer to clear up. Tbh there isn't much you can do about the red marks besides using sunscreen while on accutane.

Share this post


Link to post
Share on other sites

Thank you So much,
I get it now. Since my skin isn t dry , not that dry i am using skinoren 2 Times a day. It Was prescribed by my derm. She told me that it helps with Pih and my skin is ok with it. I still don t know what i saw at the and of 6 months 6% had grade 0 acne and 90% grade 1..

Share this post


Link to post
Share on other sites
12 hours ago, Cosmin mihai said:

Thank you So much,
I get it now. Since my skin isn t dry , not that dry i am using skinoren 2 Times a day. It Was prescribed by my derm. She told me that it helps with Pih and my skin is ok with it. I still don t know what i saw at the and of 6 months 6% had grade 0 acne and 90% grade 1..

 You do realize that grade 1 means a 76-99% reduction in lesions right? 1 clogged pore/blackhead could make the difference between grade 0 and grade 1 according to my understanding.

Look, the fact that you are getting worse acne now just means accutane is working. Are you less oily too? That means it's working.

Trust me man, in a few weeks time your skin will start clearing up, and in a few months you'll be so glad you stuck with it :) 



 

Share this post


Link to post
Share on other sites
8 hours ago, Cosmin mihai said:

Oh lol , i Didn t know. Thank you so
much man , you are a life saver!!


No problem man, always glad to help.

Shoot me a pm if ever you need any more information :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×